MAUDE Adverse Event Report: COOK VASCULAR INC LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

COOK VASCULAR INC LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number N/A
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes Hemostasis (1895); Low Blood Pressure/ Hypotension (1914); Laceration(s) (1946)
Date of Event 07/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported that the physician was performing an intracardiac defibrillator extraction for infection on a patient.The physician used lead extraction evolution rl controlled-rotation dilator sheath set during the procedure.Soon after the blood pressure dropped, the physician found a tear in superior vena cava innominate vein.The physician placed a balloon from a different manufacturer to control bleeding and a surgeon was called in.The surgeon performed an open chest surgical repair.After the chest was opened, an aortic tear was noted.The tear was due to the excessive manipulation needed as the patient had severe scarred anatomy.The patient was in stable condition post-surgery.No unintended sections of the device remain inside the patient¿s body.Additional information is requested from the customer.
 
Additional Manufacturer Narrative
(b)(4).Pma/510(k)# k141148.Investigation summary: the affected product was not returned for physical examination and no photographs were provided.The complaint could only be confirmed through customer testimony.A quality engineering risk assessment (qera) was completed which reveal vascular tear is a known failure mode.The instructions for use were reviewed and listed as a potential adverse event is 'laceration or tearing of vascular structures or the myocardium'.A review of device history record for this lot number was performed including the manufacturing and quality control records.All steps were documented per procedure by trained personnel and there were no signs to indicate that a nonconforming device was released to the field.This complaint will be logged and tracked in the complain handling process.The device was not returned, and therefore a determination if the device was defective is inconclusive.

Brand Name
LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET
Common Device Name
DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
COOK VASCULAR INC
1186 montgomery lane
vandergrift PA 15690
MDR Report Key6753832
Report Number2522007-2017-00027
Device Sequence Number139012
Product Code DRE
UDI-Device Identifier10827002237473
UDI-Public(01)10827002237473(17)200131(10)N143995
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberLR-EVN-13.0-RL
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/06/2017
Supplement Date Received by Manufacturer07/06/2017
Initial Report FDA Received Date07/31/2017
Supplement Report FDA Received Date04/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR